Alert archive / Tennessee / High Wind Warnings in 2025

High Wind Warning 1, NWS Nashville, TN

March 4, 20259 counties in Tennessee

NWS Nashville, TN issued this high wind warning at Mar 4, 2025, 10:34 AM CST for 9 counties in Tennessee. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 12 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 10:34 AM CST (16:34 UTC)
In effect from
Mar 4, 2025, 12:00 PM CST
Expired
Mar 5, 2025, 12:27 AM CST
In force
12 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 7:46 PM CSTNON-TSTM WND GST 611 Nne Cookeville, TN
Mar 4, 8:53 PM CSTNON-TSTM WND GST 592 W Crossville, TN
Mar 4, 9:37 PM CSTNON-TSTM WND DMG3 E Baxter, TNReport of a large tree down in front yard of a home along Rose Garden Lane.
Mar 4, 9:37 PM CSTNON-TSTM WND DMGCookeville, TNMultiple trees and power lines down across Putnam County. 1700 currently without power.
Mar 4, 9:40 PM CSTNON-TSTM WND GST 557 Nnw Sparta, TN
Mar 4, 9:43 PM CSTNON-TSTM WND GST 606 Ne Algood, TN
Mar 4, 10:42 PM CSTNON-TSTM WND DMG9 Wnw Clarkrange, TNTrees were blown down blocking Highway 164.
Mar 4, 10:53 PM CSTNON-TSTM WND DMG3 E Crossville, TNNumerous trees were blown down across Cumberland County with more than 18,000 people without power.
Mar 4, 10:57 PM CSTNON-TSTM WND DMG1 W Monterey, TNA tree fell on an RV in a campground.
Mar 4, 11:52 PM CSTNON-TSTM WND DMG3 N Clarkrange, TNThree homes in the Grimsley / Clarkrange area had trees fall on them. No injuries were reported.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2705 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS74 KOHX 041634
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1034 AM CST Tue Mar 4 2025

TNZ011-032>034-065-066-078>080-050045-
/O.UPG.KOHX.WI.Y.0003.250304T1800Z-250306T0000Z/
/O.NEW.KOHX.HW.W.0001.250304T1800Z-250306T0000Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Byrdstown, Livingston, Spencer,
McMinnville, Allardt, Jamestown, Sparta, Crossville, Altamont,
Coalmont, and Cookeville
1034 AM CST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...South winds up to 40 mph with gusts up to 60 mph expected. 
  Winds will relax slightly Tuesday night, but becoming gusty again 
  Wednesday from the west.

* WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, 
  Van Buren, Warren, and White Counties.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages may occur. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive, especially on east-west roads.

&&

$$

TNZ005>010-023>031-056>064-075-077-093>095-050045-
/O.CON.KOHX.WI.Y.0003.250304T1800Z-250306T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Manchester, Columbia, Nashville,
Gainesboro, Tennessee Ridge, Mount Juliet, Lafayette,
Goodlettsville, Linden, Carthage, Murfreesboro, Clarksville,
South Carthage, Lobelville, Tullahoma, Smithville, Kingston
Springs, Centerville, Franklin, Lebanon, Dover, Clifton,
Shelbyville, Smyrna, Ashland City, Waverly, Pulaski, New
Johnsonville, Hohenwald, McEwen, Waynesboro, Woodbury, La Vergne,
Lawrenceburg, Lewisburg, Celina, Hendersonville, Erin,
Hartsville, Springfield, Gordonsville, Gallatin, Dickson, and
Brentwood
1034 AM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...A portion of Middle Tennessee.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Holley
2 follow-up statements
318 
WWUS74 KOHX 042101
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
301 PM CST Tue Mar 4 2025

TNZ011-032>034-065-066-078>080-051200-
/O.CON.KOHX.HW.W.0001.000000T0000Z-250306T0000Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Byrdstown, Livingston, Spencer,
McMinnville, Allardt, Jamestown, Sparta, Crossville, Altamont,
Coalmont, and Cookeville
301 PM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...South winds up to 40 mph with gusts up to 60 mph expected. 
  Winds will relax slightly Tuesday night, but becoming gusty again 
  Wednesday from the west.

* WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, 
  Van Buren, Warren, and White Counties.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages may occur. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive, especially on east-west roads.

&&

$$

TNZ005>010-023>031-056>064-075-077-093>095-051200-
/O.CON.KOHX.WI.Y.0003.000000T0000Z-250306T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Manchester, Columbia, Nashville,
Gainesboro, Tennessee Ridge, Mount Juliet, Lafayette,
Goodlettsville, Linden, Carthage, Murfreesboro, Clarksville,
South Carthage, Lobelville, Tullahoma, Smithville, Kingston
Springs, Centerville, Franklin, Lebanon, Dover, Clifton,
Shelbyville, Smyrna, Ashland City, Waverly, Pulaski, New
Johnsonville, Hohenwald, McEwen, Waynesboro, Woodbury, La Vergne,
Lawrenceburg, Lewisburg, Celina, Hendersonville, Erin,
Hartsville, Springfield, Gordonsville, Gallatin, Dickson, and
Brentwood
301 PM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...A portion of Middle Tennessee.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages may occur. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive, especially on east-west roads.

&&

$$

Holley
039 
WWUS74 KOHX 050627
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1227 AM CST Wed Mar 5 2025

TNZ011-032>034-065-066-078>080-051900-
/O.CAN.KOHX.HW.W.0001.000000T0000Z-250306T0000Z/
/O.EXA.KOHX.WI.Y.0003.000000T0000Z-250306T0000Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Coalmont, McMinnville, Cookeville,
Spencer, Sparta, Jamestown, Livingston, Altamont, Byrdstown,
Allardt, and Crossville
1227 AM CST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, 
  Van Buren, Warren, and White Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TNZ005>010-023>031-056>064-075-077-093>095-051900-
/O.CON.KOHX.WI.Y.0003.000000T0000Z-250306T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Woodbury, Ashland City, Pulaski,
Springfield, Lebanon, Brentwood, Tennessee Ridge, Centerville,
Linden, Hartsville, Dover, Waynesboro, Manchester, Hohenwald,
Hendersonville, Gainesboro, Mount Juliet, Clifton, Celina, South
Carthage, Lobelville, Clarksville, Franklin, Lewisburg, Smyrna,
Nashville, Gordonsville, Dickson, Kingston Springs, Carthage,
Tullahoma, La Vergne, Gallatin, Smithville, Shelbyville, Erin,
Lafayette, Murfreesboro, New Johnsonville, Columbia,
Lawrenceburg, Goodlettsville, McEwen, and Waverly
1227 AM CST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...All of Middle Tennessee.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

27

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this high wind warning went out at Mar 4, 5:47 AM CST, 4 hours 47 minutes earlier. Its key messages:

  • Updated at 539 AM CST Tue Mar 4 2025
  • High chance for gusty non-thunderstorm winds 40 to 50 mph today, tonight and tomorrow. Medium chance for wind gusts 50+ mph east of I-65 this evening.
  • High chance for thunderstorms today, but a low chance for severe weather primarily west of I-24. Main threat with any stronger thunderstorms will be strong winds and heavy rain.
Area forecast discussion, Mar 4, 5:47 AM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
547 AM CST Tue Mar 4 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 539 AM CST Tue Mar 4 2025

- High chance for gusty non-thunderstorm winds 40 to 50 mph today,
  tonight and tomorrow. Medium chance for wind gusts 50+ mph east
  of I-65 this evening.

- High chance for thunderstorms today, but a low chance for
  severe weather primarily west of I-24. Main threat with any
  stronger thunderstorms will be strong winds and heavy rain.

&&

.UPDATE...
Issued at 539 AM CST Tue Mar 4 2025

Winds are slowly starting to kick up this morning, and as I've
been touting to our partners and the public, they're going to get
pretty crazy this afternoon and especially this evening. Latest
HREF is showing very bullish values east of I-65 from 6 pm to
midnight and if this trend continues, the Wind Advisory isn't
going to be enough. A High Wind Warning will be needed as gusts of
60 mph will be possible -- and these are non-thunderstorm winds!
Messaging this morning revolves around the idea of winds of this
magnitude can drop large limbs and weak trees, potentially causing
power outages. On top of this, with winds out of the south, any
high profile vehicles traveling on east-west oriented roads will
encounter significant issues throughout the day, but especially
this evening.

With all of that said, we still have a severe weather threat, but
with the limiting factor of little to no instability (dew points
just don't recover enough), any severe threat should be relegated
to areas of Middle TN closer to the Alabama state line. Winds of
60+ mph are the main concern.

With power outages in the cards this evening, be sure to charge
your cell phones so you have multiple ways to get warnings, just
in case one is issued for your area.

&&

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1031 PM CST Mon Mar 3 2025

An upper level trough is pushing out of the four corners region
into the Plains with a deepening surface low. This will bring
active weather to Middle TN for Tuesday. The pressure with the
low center will fall to around 984 mb over central MO by tomorrow
evening. This will bring a very tight pressure gradient to Middle
TN by the afternoon with a pressure difference of 15+ mb from
Memphis to Knoxville. This will result in very gusty winds for
Tuesday with them starting to amp up in the morning and then
peaking in the afternoon and evening. The low level jet will
increase to 55-75 knots and we will see widespread wind gusts at
the surface of 35-50 mph. These winds will be impactful and a
Wind Advisory is out for the area. Downed trees and power outage
will be possible.

Mid to high level clouds build in tonight and we will see dry
weather for the morning. As the low lifts moisture and warm air
advection will increase and showers will be possible after 2 PM.
The cold front will approach in the evening moving into the west
after 6 PM and will bring a round of widespread rain that could be
moderate to locally heavy. It will move quickly through the area
and should push out by 3 AM.

Moisture will surge north in the afternoon but dew points across
our area will struggle to get above the mid 50s. This will really
limit instability that we see ahead of the cold front with the
higher instability staying to our south and west. We still may
get some weak instability over the region and given how dynamic
this system is it won't take much to see strong storms. Our
chance for strong storms looks low but still can't rule out gusty
winds with the line of showers and thunderstorms or maybe an
isolated severe storm with wind being the main threat in our far
southwest. Rain totals through Tuesday night will range from
0.50-1.0" with locally higher values up to 1.25" possible south of
I-40.

The low will track into the Great Lakes on Wednesday with the
trough axis swinging through Middle TN. This will bring a medium
chance for scattered light showers mid morning into the evening
with the best chances along and north of I-40. Colder air will be
filtering in and some snow could mix in towards the evening
mainly over the Plateau but no accumulation is expected. After
seeing highs in the 60s to lower 70s Tuesday it will be much
cooler Wednesday with highs in the 50s. It will remain breezy
throughout the day with wind gusts 25-40 mph. Things dry out
Wednesday night and winds will gradually come down. It will be
cold with lows falling into the upper 20s to lower 30s.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 1031 PM CST Mon Mar 3 2025

Upper level ridge builds in for the end of the week with dry
weather. It will remain cool on Thursday with highs in the 40s to
lower 50s but southerly flow will warm things back into the 60s
Friday. An upper level trough and surface low will pass to our
north later Friday into Saturday and that will bring a medium
chance for light scattered showers. Troughing then builds over the
Northeast with surface high pressure setting up to our south.
This will bring the return of dry weather into early next week.
Highs will be in the 50s over the weekend but we look to warm into
the 60s early next week as southerly flow kicks in.

&&

.AVIATION...
(12Z TAFS)
Issued at 521 AM CST Tue Mar 4 2025

Intense weather system approaching the mid-state will bring VERY
gusty winds and eventually rain and some storms this evening. MVFR
vis possible with heavier rain, but winds will be the bigger
issue. Southerly gusts of 35-45 kts will be possible at all
terminals this afternoon and especially at CSV/SRB in the 00-04Z
time frame. On top of that, wind shear will be an issue through
18Z with 50-60 kts at 2kft. Once the surface winds pick up, WS
will lessen, but by 04Z, it will pick up again as surface winds
relax slightly behind the rain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  48  55  33 /  40  90  50  10
Clarksville    68  44  51  30 /  70 100  50   0
Crossville     63  46  54  27 /  10 100  50  40
Columbia       70  45  54  31 /  50 100  30   0
Cookeville     65  47  54  30 /  10 100  50  40
Jamestown      65  47  55  28 /   0 100  60  40
Lawrenceburg   69  46  54  31 /  30 100  30   0
Murfreesboro   70  46  55  31 /  20  90  40  10
Waverly        68  42  51  30 /  70 100  40   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon today to 6 PM CST Wednesday for
TNZ005>011-023>034-056>066-075-077>080-093>095.

&&

UPDATE.......Unger
SHORT TERM...Mueller
LONG TERM....Mueller
AVIATION.....Unger

Nearby

High Wind Warnings in Tennessee, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.